Heavy Rain, Gila
- When
- August 5, 3:00 PM MST to 4:10 PM MST
- Where
- Gila County, (0e4)payson Arpt to 6.01 mi E of Payson
- Reported by
- Trained Spotter
- Coordinates
- 34.250, -111.350
A spotter on the north side of Payson reported 1.25 inches of rain.
Heavy rain was reported in Payson.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGZ wrote it up.
Heavy rain was reported in Payson.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Aug 5, 9:30 AM MST, 5 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 930 AM MST MON AUG 5 2013 .SYNOPSIS...A MOIST AND UNSTABLE SOUTHEASTERLY FLOW OVER THE STATE WILL BRING SHOWERS AND THUNDERSTORMS THROUGH TUESDAY. ON WEDNESDAY...A DRY SOUTHWEST FLOW WILL SHARPLY REDUCE CHANCES FOR SHOWERS AND THUNDERSTORMS...WITH DRY WEATHER EXPECTED ACROSS WESTERN ARIZONA THROUGH AT LEAST FRIDAY. && .DISCUSSION...SOUTHERLY FLOW ACROSS ARIZONA THIS MORNING...WITH THE REMNANTS OF AN EARLY MORNING SOUTHEAST AZ THUNDERSTORM COMPLEX CONTINUING TO DECAY AND SHIFT INTO EAST-CENTRAL ARIZONA. MOISTURE VALUES NORTHWEST OF A PRESCOTT-FLAGSTAFF-PAGE LINE ARE DOWN THIS MORNING COMPARED TO 24 HOURS AGO (DOWN TO 0.60" TODAY VS 0.80" SUNDAY FOR PRECIPITABLE WATER ON BELLEMONT SOUNDING) AND THIS IS CONFIRMED WITH SATELLITE ESTIMATES. EXPECTING ONLY ISOLATED ACTIVITY LATER TODAY IN THESE AREAS. SOUTHEAST OF A PAYSON-WINSLOW-WINDOW ROCK LINE...SCATTERED SHOWERS ARE ALREADY BREAKING OUT THIS MORNING AS THE DECAYING COMPLEX MOVES IN. EXPECT THIS AREA TO BE THE MOST ACTIVE TODAY. THESE TRENDS ARE COVERED IN OUR CURRENT FORECASTS...NO UPDATES NEEDED THIS MORNING. .PREV DISCUSSION...(315 AM MST)... LARGE SCALE FEATURES IMPACTING ARIZONA WEATHER THIS WEEK ARE A HIGH PRESSURE CELL OVER TEXAS...MONSOONAL MOISTURE PLUME ACROSS ARIZONA AND A LOW PRESSURE SYSTEM OFF THE WEST COAST. FOR TODAY THROUGH TUESDAY...DEEP SOUTHERLY FLOW ALOFT WILL CONTINUE ARIZONA. THE MONSOONAL PLUME OVER OUR STATE HAS A GRADIENT OF MOISTURE AND INSTABILITY...WITH THE HIGHEST VALUES EAST OF A PAGE TO PAYSON LINE. THUS THIS AREA SHOULD SEE SCATTERED TSTORMS THIS AFTERNOON WHILE AREAS WEST OF THIS LINE SHOULD SEE ISOLATED STORMS. PROGS SHOW A WEAKENING SHORTWAVE TO MOVE NORTHWARD THROUGH CENTRAL AZ TONIGHT AND WE KEPT PRECIP CHANCES GOING. ON TUESDAY...PROGS ARE SUGGESTING LOTS OF MID AND HIGH LEVEL CLOUD COVER WITH SIMILAR STORM COVERAGE EXPECTED. WEDNESDAY THROUGH FRIDAY...SOUTHWEST FLOW ALOFT DUE TO THE WEST COAST LOW SHOULD PUSH THE MONSOON PLUME EASTWARD WITH TIME. IT BASICALLY LOOKS DRY FOR AREAS WEST OF THE PAGE TO PAYSON LINE WITH WIDELY SCATTERED AFTERNOON AND EVENING STORM OVER NAVAJO AND APACHE COUNTIES. DRY AIR ACROSS WESTERN AZ WILL ALLOW BELOW NORMAL MORNING LOW TEMPERATURES. FOR THE WEEKEND. PROGS SUGGEST MONSOON MOISTURE WILL SLOWLY CREEP WESTWARD. STORM COVERAGE SHOULD INCREASE ACROSS APACHE AND NAVAJO COUNTIES. YAVAPAI AND NORTHWEST COCONINO COUNTIES EXPECTED TO REMAIN DRY AT THIS TIME. && .AVIATION...FOR THE 18Z PACKAGE...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS EAST OF A LINE FROM KPAN TO KFMN TODAY. AREAS WEST OF THIS LINE WILL SEE ISOLATED COVERAGE WITH HIGHER BASES. STORM ACTIVITY WILL DIMINISH AFT 01Z-03Z TUESDAY. STRONGER STORMS WILL PRODUCE IFR CONDITIONS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...MOISTURE WILL STREAM NORTH FROM MEXICO TODAY AND TUESDAY...WITH MODERATELY ACTIVE DAYS ANTICIPATED. STORM ACTIVITY WILL FOCUS OVER THE EASTERN HALF OF THE DISTRICT TODAY...BUT WILL PUSH BACK WEST AND NORTH BY TUESDAY AS A LOW PRESSURE SYSTEM MOVES IN FROM THE PACIFIC. WEDNESDAY THROUGH FRIDAY...A DRYING TREND WILL DEVELOP DURING THIS PERIOD AS WESTERLY FLOW DEVELOPS ALOFT. STORMS WILL BECOME ISOLATED IN COVERAGE AND WILL PRIMARILY BE FOUND OVER HIGHER TERRAIN EAST OF FLAGSTAFF. WITH THE DRYING WILL COME LOWER DEWPOINTS...WHICH WILL LEAD TO HIGHER DIURNAL TEMPERATURE SPREADS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.........JJ / DL AVIATION.......BOHLIN FIRE WEATHER...PETERSON FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 310 AM MST MON AUG 5 2013 AZZ004>018-037>040-060700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 310 AM MST MON AUG 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS NORTHERN ARIZONA BY LATE MORNING. SCATTERED STORM COVERAGE IS EXPECTED ACROSS NAVAJO AND APACHE COUNTIES WITH ISOLATED STORMS ELSEWHERE. PRECIPITATION CHANCES WILL CONTINUE TONIGHT FOR ALL AS A WEAK UPPER LEVEL DISTURBANCE CROSS THE AREA. STORMS THREATS ARE LIGHTNING AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TUESDAY. DRY WEATHER FOR AREAS WEST OF A LINE FROM PAGE TO PAYSON STARTS WEDNESDAY. AREAS EAST OF THIS LINE SHOULD SEE DECREASING STORM COVERAGE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
A spotter on the north side of Payson reported 1.25 inches of rain.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2013Every state in 2013This day in weather historyWarnings in Arizona, August 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 474669.